MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 SYSTEM PRO VERSION; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 SYSTEM PRO VERSION; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-40-00Z
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a s5 pump gave a 'motor monitoring /control failed' error message during procedure.Pump was working and the customer could clear the error message, but it returned every 15 minutes.There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the s5 pump.The incident occurred in (b)(6).Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
A livanova field service engineer was dispatched to the customer site and was able to duplicate issue.To solve the issue, pump head and hkr board were replaced and all system flashed to be compatible.The device was tested and returned to customer.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: the involved computer board (hkr) was not retained for a deeper investigation for the following reason: no short-term or long-term trends have been detected for the reported type of failure; reportedly, no patient impact occurred; similar previous instances of the failure were reported and already investigated, finding the possible causes that, depending on the specific occurrence, caused the issue.Complaints database analysis revealed no similar event since unit installation in 2023.Based on the collected information, the root cause of the reported event can be trace back to a defective computer board (hkr).Failure of electronic boards can be related to multiple and not deterministic factors such as exposure to heat, dust and moisture, accidental impact (drops and falls), and power overloads/surges but also to variability of micro subcomponents.
 
Event or Problem Description
See initial report.

Brand Name
S5 SYSTEM PRO VERSION
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18986325
Report Number9611109-2024-00153
Device Sequence Number19550253
Product Code DTQ
UDI-Device Identifier04033817902676
UDI-Public(01)04033817902676(11)230321
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-40-00Z
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer03/27/2024
05/31/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date04/24/2024
06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown